I'm sorry to hear that you're sore from the injections. First of all, sometimes when giving the injection the dental professional will do such a perfect job aiming for the nerve that we will sometimes hit the blood vessel next to it. Blood vessels and nerves run directly next to each other. Sounds like this is what happened. If it is, it is called a hematoma. This hematoma will heal and go away during the next few weeks, and tenderness and soreness is normal with this. Take ibuprofen for the pain and suck on popsicles or other frozen treats to help numb it. Of course, brush after or else you're risking developing caries (cavities). As for your smoking, this could be the reason that the hematoma is taking a while to heal---smoking decreases the blood flow to the gingiva and delays healing, amongst other reasons (immune system, overall health). Write back and let me know if you're doing any better. I'll talk to my dentist and see what he says concerning this. Good luck.